Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Vision shifted to left while playing computer games. Feeling nausea and numb hand. What's going on?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I was playing an online computer game earlier this evening when all the sudden my entire field of vision shifted to the left about 1 inch. Directly after that I became nauseated and the fingers on my left hand started to become numb. A few moments later, my ears started ringing and I was getting light headed and dizzy, Well, actually all these symptoms except the vision thing are still ongoing. The nausea continued to get worse so I made a sandwich and that dissipated it some. I do have seizures but this is nothing like any of the auras I have had in the past. I have never had a sensation like this before. I was wondering if you could give me any insight as to what may be going on. At this point, I am finding it hard to concentrate as well. Thank you.
Posted Thu, 9 Aug 2012 in Vision and Eye Disorders
Answered by Dr. Shanthi.E 2 hours later

Thanks for posting your query.

There are a few possibilities here. One is that there may be seizure foci in the occipital region of your brain that may have triggered off an electrical activity but it was not sufficient to cause a seizure now.

Second, it is could be a problem in the peripheral nerve due to playing the online game. This would have caused a strain on the nerve but your symptoms are more generalized with shift in the field of vision, nausea, ringing ears, light-headedness and dizzy feeling. These are not to be neglected.

I suggest you to get a plain CT scan or an MRI of your brain done to look for new epileptic foci, if present. I am more worried about the occipital region of your brain.

I hope you have not skipped taking your regular medications.

It would also be better if you could get your blood measure recorded. If your symptoms worsen, please go to the Emergency Room.

Do write back for further discussion on this.

Above answer was peer-reviewed by
Follow-up: Vision shifted to left while playing computer games. Feeling nausea and numb hand. What's going on? 8 hours later

Thanks for the input and I will follow the advice, however, I wanted to give you more info and see if the above advice is still pertinent. After I slept last night, the symptoms seem to have disappeared. I did sleep much longer than usual however, and could have/would have slept longer if I had not been awoken. Do you think perhaps this could have all been caused b/c I needed sleep and I was having some sort of strain going on, or do you think I still need the CT/MRI and/or the blood measure? Thank you for your advice.
Answered by Dr. Shanthi.E 1 hour later

Thanks for the additional information.

I am glad that your symptoms have disappeared. At this point, I do not think there is a need for the CT/MRI. You may get your blood pressure checked as a routine.

If these symptoms recur, then you may consider the radiological investigations to be done.

Try not to play online games for long hours at a stretch. Take a break in-between.

I wish you good health.

If you are satisfied with the answer, please close the discussion and write your review.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor